How common is weight gain on luvox? How about abilify (aripiprazole)?

Not common. Luvox is an ssri antidepressant that is used to treat obsessive-compulsive dx, social anxiety dx, and depression. Jazz pharmaceuticals indicates that Luvox has a "weight-neutral profile." Abilify (aripiprazole) is an anti-psychotic that is now also used to treat bipolar disorder and depression. Abilify (aripiprazole) may work by decreasing Dopamine and increasing serotonin. Weight gain occurs infrequently.
Weight gain. In a 3 week clinical trial – adults treated w abilify (aripiprazole) for Bipolar I disorder gained average of 0.7 pounds (placebo lost 0.2 pounds). In another 3 week study of abilify (aripiprazole) tx for adults w Bipolar I disorder - 2.2% of patients gained 7 % or greater body weight compared to 2.7% with placebo. (http://www.abilify (aripiprazole).com/bipolar/side-effects.aspx). I was unable to find specific % for weight gain with Luvox.

Related Questions

Does Abilify (aripiprazole) cause weight gain?

In rare cases. Not usually. The biggest problem with Abilify (aripiprazole) is it binds to the Dopamine receptor very tightly and can make you restless. If you are taking a similar type of drug with Abilify (aripiprazole) it is not working, only you may have unwanted side effects of the other drugs. Read more...
Yes. Yes, but not in most people. And much less than almost all of the drugs in the same class. Read more...

What causes weight gain with abilify (aripiprazole)?

Not known. The exact mechanism as to how Abilify (aripiprazole) causes weight gain is not known and may vary from person to person. It could cause a lack of feeling full (lack of satiety) or cause an increase craving for sweets or food in general. The only way to combat it without taking another med is to limit your portion size and eat foods that are healthy for you. Also exercise. I wish i could give you more detail.. Read more...

Does Lexapro 20 mg and Abilify (aripiprazole) 5 mg cause weight gain?

Lexapro Abilify (aripiprazole) + wt. Lexapro can cause weight gain. It is generally not an early effect. Ssri related weight gain tends to come on after six months to a year of use. However, Abilify (aripiprazole) can cause weight gain. Of the two that would indeed be the more likely culprit. Do not stop any of your medication without discussing it with your prescribing physician first. Best wishes. Read more...

Hi I'm 17 and I've been on abilify (aripiprazole) for a while. Right now I'm on 5mg and I want to stop cold turkey because of the weight gain is this a bad idea?

Treatment compliance. Hi Perez, It would be best to stay on your treatment and to discuss your concerns with your physician first. The best way to manage your weight is to take charge of the dietary decisions you are making, and to get a good amount of physical exercise. With the right plan, you can get into better shape and still continue your treatment. I absolutely believe you can do this. Read more...
Yes. It's a bad idea. Weight gain can often be managed by diet and exercise; but if it can't, there are alternatives, often in changing to a different medicine -- without going cold turkey. Why hesitate to discuss this with your prescriber? Your concern is valid. Read more...

Is weight gain typical for such a low dose of Abilify (aripiprazole)? Only on 5 mg worried it's making gain. Worried about the whole sugar thing I read about Abilify (aripiprazole)

Unfortunately, yes. There is some research to suggest that the weight gain associated with antipsychotics is independent of dose. Talk to your prescribing physician about your options if this continues to be an issue for you. Stay safe! Read more...

Does Abilify (aripiprazole) cause weight gain or loss?

Some. Abilify (aripiprazole) is in a class of medications known to cause weight gain and sometimes diabetes and high cholesterol. Abilify (aripiprazole) itself is less likely to cause this than many others, but the risk is still there. Read more...

Does Abilify (aripiprazole) cause weight gain. And if yes, how?

Abilify (aripiprazole) The reason for weight gain w atypical antipsychotics isn’t fully understood. It can negatively impact glucose metabolism w ^’ed risk for Type II Diabetes Mellitus. Dyslipidemia may also occur . Abdominal Obesity may occur which in turn may ^ risk for insulin resistance. Read more...

I want to know which of these drugs is less likely to cause weight gain: aripiprazole or ziprasidone.

Medication effects. I understand your desire to lose weight. Both Aripiprazole (Abilify) and Ziprasidone(Geodon) are antipsychotic medications. Aripiprazole is more likely to cause weight gain than Ziprasidone. Thank you for informing about Depression. Depression and Hypothyroidism can also cause weight gain. Discuss with Psychiatrist Diagnosis -depression or Psychosis, Medications needed and side effects; Therapy. Read more...